Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 33, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Aug 29, 2019, 2:31 AM CDT. It took effect at Aug 29, 2019, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 2:31 AM CDT (07:31 UTC)
- In effect from
- Aug 29, 2019, 10:00 AM CDT
- Expired
- Aug 29, 2019, 5:44 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
277 WHUS73 KMKX 290731 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 231 AM CDT Thu Aug 29 2019 ...BREEZY SOUTHWEST WINDS TODAY... LMZ261-362-364-366-563-565-567-868-291545- /O.UPG.KMKX.GL.A.0019.190829T1500Z-190830T0000Z/ /O.NEW.KMKX.GL.W.0033.190829T1500Z-190830T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 231 AM CDT Thu Aug 29 2019 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect from 10 AM this morning to 7 PM CDT this evening. The Gale Watch is no longer in effect. * WINDS: Southwest to 30 knots, with a few gale force gusts possible in the afternoon. * WAVES: 3 to 5 feet this morning, building to 6 to 9 feet occasionally to 12 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-291545- /O.CON.KMKX.SC.Y.0073.190829T1500Z-190830T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 231 AM CDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS: Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES: 2 to 3 feet with higher waves over the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
759 WHUS73 KMKX 291411 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 911 AM CDT Thu Aug 29 2019 ...BREEZY SOUTHWEST WINDS TODAY... LMZ261-362-364-366-563-565-567-868-292215- /O.CON.KMKX.GL.W.0033.190829T1500Z-190830T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 911 AM CDT Thu Aug 29 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: Southwest to 30 knots, with a few gale force gusts possible in the afternoon. * WAVES: 3 to 5 feet this morning, building to 6 to 9 feet occasionally to 12 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-292215- /O.CON.KMKX.SC.Y.0073.190829T1500Z-190830T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 911 AM CDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES: 2 to 3 feet with higher waves over the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
359 WHUS73 KMKX 291939 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 239 PM CDT Thu Aug 29 2019 ...GUSTY WINDS INTO EARLY EVENING... LMZ261-362-364-366-563-565-567-868-300000- /O.CON.KMKX.GL.W.0033.000000T0000Z-190830T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 239 PM CDT Thu Aug 29 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: South to southwest at 15 to 25 knots with gusts to 35 knots. * WAVES: 6 to 9 feet occasionally to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-300200- /O.EXT.KMKX.SC.Y.0073.000000T0000Z-190830T0200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 239 PM CDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... The Small Craft Advisory is now in effect until 9 PM CDT this evening. * WINDS: Southwest at 15 to 25 knots with gusts up to 30 knots, becoming northwest late afternoon into early evening, then easing overnight. * WAVES: 2 to 3 feet with higher waves over the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
855 WHUS73 KMKX 292244 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 544 PM CDT Thu Aug 29 2019 ...GUSTY WEST WINDS INTO EARLY EVENING... LMZ261-362-364-366-563-565-567-868-292345- /O.CAN.KMKX.GL.W.0033.000000T0000Z-190830T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 544 PM CDT Thu Aug 29 2019 ...GALE WARNING IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Gale Warning. The gale force gusts have ceased but westerly wind gusts up to 25 knots are still expected into the evening hours. $$ LMZ643>646-300200- /O.CON.KMKX.SC.Y.0073.000000T0000Z-190830T0200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 544 PM CDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: West at 15 to 25 knots with gusts up to 30 knots, becoming northwest during the early evening and easing. * WAVES: 2 to 3 feet with higher waves over the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Aug 28, 11:50 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 28, 11:50 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1150 PM CDT Wed Aug 28 2019
.UPDATE...The forecast is on track for tnt-Thu.
&&
.AVIATION(06Z TAFS)...VFR conditions will prevail for Thu-Thu nt
but breezy swly winds will develop on Thu and shift to nwly late
in the day with a cold frontal passage. Sct-bkn050 cumulus and
cumulus congestus with scattered tstorms expected with the frontal
passage in the afternoon and early evening. Low Cigs and Vsbys
within and near storms. Clearing skies after the cold frontal
passage.
&&
.PREV DISCUSSION... (Issued 913 PM CDT Wed Aug 28 2019)
UPDATE...The forecast is on track for tnt-Thu.
MARINE...Breezy swly winds will develop on Thu as a wave of low
pressure and its cold front moves across Lake MI late in the day.
A few gale force wind gusts are possible over nrn Lake MI in the
afternoon with a Gale Watch in effect. A Small Craft Advisory is
in effect from Sheboygan to Winthrop Harbor. The breezy swly winds
will veer to nwly with the passage of the cold front during the
evening hours. Much lighter winds and low wave heights are
expected for Fri-Sun as high pressure moves from the nrn Great
Plains through the Great Lakes.
PREV DISCUSSION... (Issued 551 PM CDT Wed Aug 28 2019)
UPDATE...
Gusty west winds, and the remaining stratocumulus clouds, will
dissipate by early this evening. Lighter winds and clearing skies
are then expected overnight into early Thursday morning. The
rest of the forecast looks on track into Thursday night.
AVIATION(00Z TAFS)...
Gusty west winds, and the remaining scattered to broken
stratocumulus clouds, will dissipate early this evening. Lighter
winds and clearing skies are then expected overnight into early
Thursday morning.
Gusty southwest winds are then expected by middle morning
Thursday into the afternoon, ahead of the cold front. Diurnal
cumulus should develop by the afternoon.
Scattered to numerous showers and thunderstorms are expected to
develop along and ahead of the cold front Thursday afternoon,
moving southeast through the area into early evening. Strong to
severe storms are possible with large hail and strong winds
possible. MVFR/IFR ceilings and visibility values are possible
with any storms. Added vicinity thunder for now at terminals for
Thursday afternoon.
PREV DISCUSSION... (Issued 342 PM CDT Wed Aug 28 2019)
SHORT TERM...
Tonight Through Thursday Night...Forecast Confidence Is Medium.
Gusty west winds will continue until early this evening, before
diminishing. Lighter winds and clearing skies are then expected
overnight into early Thursday morning. Gusty southwest winds are
then expected ahead of the cold front Thursday, with warm air
advection bringing warmer temperatures and increasing dew points
into the area.
SPC has put the southeast 2/3 of the forecast area into a slight
risk for severe storms for Thursday afternoon and early evening.
The cold front will be pushing southeast through the area during
peak heating, with strong 0 to 6 km bulk shear of 40 to 50 knots.
Dew points will be key to how unstable it gets, with middle 60s
expected but higher values in question. Still should have 1300 to
2000 J/kg or so of mean layer CAPE. It looks to be mainly a
hail/wind risk, though rotating updrafts and supercells could
occur with the CAPE/shear combination. Think LCLs will remain high
enough to limit the tornado risk, with momentum transfer of winds
down to the surface with any storms bringing a decent risk for
damaging winds.
CAMs are showing scattered storms developing just northwest of
the area by early afternoon and moving southeast through the area,
exiting by early to middle evening. Raised PoPs somewhat for this
period, as there is decent low level frontogenesis response with
the front.
Skies should clear out Thursday night, with cold air advection
bringing drier air into the area.
Friday Through Saturday Night...Forecast Confidence Is Medium.
High pressure moving into the region Friday should bring quiet
weather with somewhat cooler temperatures.
Chances for mainly showers remains for Friday night into Saturday
night across the area, with the 500 mb shortwave trough and modest
low level jet nose passing by just south of the area. May need
higher PoPs in later forecasts if these model trends continue.
Ensemble QPF forecasts are still all over the place with rainfall
amounts, so some uncertainty here.
Little if any instability exists during this period, so kept the
thunder mention out of the forecast. Temperatures Saturday will be
cool, mainly in the upper 60s, with lows Friday night and Saturday
night in the lower to middle 50s.
LONG TERM...
Sunday Through Wednesday...Forecast Confidence Is Medium.
Models are generally in west northwest flow at 500 mb during most
of this period. High pressure should bring dry conditions and
pleasant temperatures for Sunday into Monday. Models are then
trending toward warm air advection and more humid conditions for
Tuesday, with a possible cold frontal passage later Tuesday or
early Tuesday evening. Generally drier conditions may then occur
for Wednesday.
AVIATION(21Z TAF UPDATES)...
Gusty west winds will remain until early evening across the area,
before diminishing. Scattered to broken stratocumulus clouds will
linger, before moving off to the east and/or dissipating by early
this evening. Lighter winds and clearing skies are then expected
overnight into early Thursday morning.
Gusty southwest winds are then expected by middle morning
Thursday into the afternoon, ahead of the cold front. Diurnal
cumulus should develop by the afternoon.
Scattered to numerous showers and thunderstorms are expected to
develop along and ahead of the cold front Thursday afternoon,
moving southeast through the area into early evening. Strong to
severe storms are possible with large hail and strong winds
possible. MVFR/IFR ceilings and visibility values are possible
with any storms.
MARINE...
Small Craft Advisory remains in effect until 00Z Thursday for the
nearshore waters of Lake Michigan. Gusty west winds of 15 to 25
knots, with gusts to 30 knots, are expected. 2 to 3 foot waves are
expected, highest toward and over the open waters.
Another Small Craft Advisory is in effect from 15Z Thursday until
00Z Friday for the nearshore waters. Gusty southwest winds of 15
to 25 knots, with gusts to 30 knots, are expected during this
time. 2 to 4 foot waves are expected, highest toward and over the
open waters.
A Gale Watch is in effect for the north 1/2 of the open waters of
Lake Michigan from 15Z Thursday until 00Z Friday. Southwest winds
to 30 knots are expected, with frequent gusts to 35 knot gales
possible. Waves should build to 7 to 10 feet Thursday afternoon in
this area, lingering into the evening before subsiding.
High pressure Friday into the weekend should bring lighter winds
and lower waves.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from 10 AM CDT Thursday through Thursday evening for
LMZ261-362-364-366-563-565-567-868.
Small Craft Advisory from 10 AM to 7 PM CDT Thursday for
LMZ643>646.
&&
Update...Gehring
Tonight/Thursday and Aviation/Marine...Wood
Thursday Night through Wednesday...WoodHazardous weather outlook, Aug 28, 6:19 PM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 619 PM CDT Wed Aug 28 2019 WIZ046-047-051-052-056>060-062>072-292330- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 619 PM CDT Wed Aug 28 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A few strong or severe thunderstorms will be possible Thursday afternoon and early evening as a cold front moves through the area. The risk will be highest along and southeast of a line from Mineral Point to Fond du Lac. Gusty winds and large hail will be the main threats. Thunderstorm chances will return to the area during the early to middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and evening. LMZ643>646-292330- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 619 PM CDT Wed Aug 28 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory will again be in effect on Thursday for gusty southwest winds. There is a chance for strong thunderstorms Thursday afternoon and evening, as a cold front moves through the area. A few severe storms will be possible, with gusty winds and large hail as the main threats. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292330- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 619 PM CDT Wed Aug 28 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Breezy west winds will gust to 30 knots at times over the open waters of Lake Michigan. A few gusts will approach gale force. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest winds are expected on Thursday, ahead of a passing cold front. A Gale Watch is in effect for the northern half of Lake Michigan on Thursday for gales between 35 and 40 knots. There is a chance for strong thunderstorms Thursday afternoon and evening across the south half of the lake. A few severe storms will be possible. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:11 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Aug 29, 2:18 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 27 min |
| Aug 29, 2:20 PM CDT | Special Marine Warning | MKX | 55 min | |
| Aug 29, 2:39 PM CDT | Special Weather Statement | MKX | Ozaukee | 36 min |
| Aug 29, 2:51 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 24 min |
| Aug 29, 2:53 PM CDT | Special Marine Warning | MKX | 67 min | |
| Aug 29, 3:12 PM CDT | Special Marine Warning | MKX | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.